Alert archive / Iowa / Wind Chill Advisories in 2016

Wind Chill Advisory 2, NWS Quad Cities, IA

January 12, 2016Jo Daviess County, Illinois; 13 counties in Iowa

NWS Quad Cities, IA issued this wind chill advisory at Jan 12, 2016, 6:03 AM CST for Jo Daviess County, Illinois; 13 counties in Iowa. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2016, 6:03 AM CST (12:03 UTC)
Expired
Jan 12, 2016, 12:00 PM CST
In force
6 hr
Issued by
NWS Quad Cities, IA

Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Jo Daviess County, IL

The radar

The Quad Cities radar (KDVN), 69 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WWUS43 KDVN 121203
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
603 AM CST TUE JAN 12 2016

...DANGEROUSLY COLD WIND CHILLS THIS MORNING...

.STRONG WINDS COMBINED WITH TEMPERATURES BETWEEN -1 AND 3 DEGREES
EARLY TODAY WILL PRODUCE WIND CHILLS OF -15 TO -25. THE WIND WILL
GRADUALLY DIMINISH LATE THIS MORNING AS TEMPERATURES RISE ABOVE 3
DEGREES...HELPING WIND CHILLS THIS AFTERNOON RISE ABOVE -10.

IAZ040>042-051>054-063>068-ILZ001-121800-
/O.NEW.KDVN.WC.Y.0002.160112T1203Z-160112T1800Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA
603 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY.

* TIMING...

* WIND CHILL...AS LOW AS 25 BELOW DUE TO TEMPERATURES 1 BELOW TO 
  4 ABOVE ZERO...AND NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP 
  TO 30 MPH.

* WIND...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...1 BELOW TO 4 ABOVE ZERO.

* IMPACTS...EXPOSED SKIN WILL RISK FROSTBITE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. 
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$

ERVIN
2 follow-up statements
664 
WWUS43 KDVN 121615
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1015 AM CST TUE JAN 12 2016

...DANGEROUSLY COLD WIND CHILLS THIS MORNING...

IAZ063-064-067-068-121715-
/O.CAN.KDVN.WC.Y.0002.000000T0000Z-160112T1800Z/
IOWA-JOHNSON-MUSCATINE-SCOTT-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE...
BETTENDORF...DAVENPORT
1015 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
WIND CHILL ADVISORY.

WIND CHILLS HAVE RISEN ABOVE ADVISORY CRITERIA...THUS THE WIND
CHILL ADVISORY HAS BEEN CANCELLED. BUT WIND CHILLS OF 10 BELOW TO
15 BELOW WILL CONTINUE THROUGH LATE MORNING AND THUS PEOPLE
SHOULD STILL MINIMIZE EXPOSURE TO THE COLD TODAY.

$$

IAZ040>042-051>054-065-066-ILZ001-121800-
/O.CON.KDVN.WC.Y.0002.000000T0000Z-160112T1800Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON-
JO DAVIESS-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
GALENA
1015 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...THROUGH NOON CST.

* WIND CHILL...AS LOW AS 25 BELOW DUE TO TEMPERATURES 2 BELOW TO 2
  ABOVE ZERO...AND NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO
  30 MPH.

* WIND...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...2 BELOW TO 4 ABOVE ZERO.

* IMPACTS...EXPOSED SKIN WILL RISK FROSTBITE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$

12
914 
WWUS43 KDVN 121758
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1158 AM CST TUE JAN 12 2016

...WIND CHILLS CONTINUE TO IMPROVE...

IAZ040>042-051>054-065-066-ILZ001-121900-
/O.EXP.KDVN.WC.Y.0002.000000T0000Z-160112T1800Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON-
JO DAVIESS-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
GALENA
1158 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

FOR THE MOST PART...WIND CHILLS HAVE RISEN ABOVE ADVISORY
CRITERIA...THUS THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE
AT NOON CST. BUT SOME WIND CHILLS OF 15 BELOW TO NEAR 20 BELOW
WILL LINGER ALONG THE HIGHWAY 20 CORRIDOR WEST OF DUBUQUE THROUGH
EARLY AFTERNOON AND THUS PEOPLE IN THESE AREAS SHOULD STILL
MINIMIZE EXPOSURE TO THE COLD.

$$

12

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 4:04 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Jan 12, 4:04 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
404 AM CST TUE JAN 12 2016

.UPDATE...
ISSUED AT 402 AM CST TUE JAN 12 2016

I HAVE UPDATED TO EXPIRE THE WINTER WEATHER ADVISORY. CONDITIONS
CONTINUE TO IMPROVE BEHIND THE FRONT...AS WIND CHILLS CONTINUE TO
FALL AS WELL. FOR NOW...IT CONTINUE TO APPEAR THAT WE WILL BE
SLIGHTLY TOO MILD TO WARRANT AN ADVISORY BEING ISSUED FOR THIS
MORNING.

&&

.SYNOPSIS...
ISSUED AT 323 AM CST TUE JAN 12 2016

AN ARCTIC FRONT IS RAPIDLY MOVING THROUGH THE CWA AS OF
3 AM...WITH SNOW SHOWERS INCLUDING ONE MAJOR SQUALL ALONG THE FRONT
EDGE. THIS SQUALL DROPPED VISIBILITIES TO NEAR ZERO FOR A VERY SHORT
TIME AT THE DVN OFFICE BETWEEN 245 AM AND 250. BEHIND THE
FRONT...STRONG...BUT WELL UNDER ADVISORY WINDS CONTINUE...WITH
MAINLY CLEAR SKIES...WITH SOME STREAKS OF SNOW FLURRY
ROLLERS...ESPECIALLY FROM CEDAR RAPIDS TO MUSCATINE.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 323 AM CST TUE JAN 12 2016

TEMPERATURES WILL CONTINUE TO RAPIDLY FALL THROUGH
AROUND 9 AM...WITH TEMPS LIKELY GETTING TO AROUND ZERO NORTH AND IN
THE UPPER SINGLE DIGITS SOUTH. BLOWING SNOW ISSUES WILL LIKELY
SUBSIDE VERY QUICKLY AFTER THE FRONT REACHES CENTRAL ILLINOIS AND
THE ISALLOBARIC MAX SLIDES EAST...WE WILL NOT SEE WINDS HIGH ENOUGH
TO WARRANT MENTIONING IT IN THE FORECAST. THUS...TODAY WILL BE
MOSTLY SUNNY...WINDY...AND VERY COLD. AN ARCTIC DAY TO BE CERTAIN.
HIGHS SHOULD ONLY CLIMB A FEW DEGREES FROM THE 9 TO 10 AM LOWS THIS
MORNING...AND THIS SETS THE STAGE FOR A QUICK DROP THIS EVENING TO
LOWS OF -5 NORTH TO AROUND 10 SOUTH. ANY CLOUDS THAT CONTINUE TO
FORM POST FRONTAL TODAY WILL PRODUCE FLURRIES...BUT THAT SHOULD BE
LIMITED TO A FEW SMALL STRIPES. I WILL HOLD OFF ON MENTIONING THAT
AREA WIDE...AND UPDATE TO FOCUS ON THE NARROW AXIS/S LATER.

TONIGHT...THE RIDGE WILL SLIDE OVER THE CWA...ALLOWING FOR EVENING
LOWS...FOLLOWED BY INCREASING CLOUDS AND FLURRIES OVERNIGHT...WHICH
WILL BRING TEMPERATURES UP ON A RISING TREND PRIOR TO DAWN. AT THIS
TIME...WILL ONLY MENTION FLURRIES VS LIGHT SNOW PRIOR TO WEDNESDAY
MORNING.
ERVIN

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 323 AM CST TUE JAN 12 2016

FLURRIES SHOULD BE SEEN ACROSS MUCH OF THE AREA WEDNESDAY MORNING AS
AS WEAK DISTURBANCE EXITS THE AREA. WEDNESDAY AFTERNOON A CLIPPER
TYPE SYSTEM WILL MOVE THROUGH THE UPPER MIDWEST AND INTO THE GREAT
LAKES. LIGHT SNOW IS EXPECTED TO DEVELOP OVER ROUGHLY THE NORTHEAST
HALF OF THE AREA. SNOWFALL ACCUMULATIONS FOR MOST AREAS SHOULD BE A
DUSTING TO ONE HALF INCH BUT SOME LOCALIZED 1 INCH AMOUNTS ARE
POSSIBLE.

LINGERING FLURRIES ARE POSSIBLE OVER THE FAR NORTHEAST EARLY
WEDNESDAY EVENING. OTHERWISE...EXPECT DRY CONDITIONS WEDNESDAY NIGHT.

DRY CONDITIONS WILL CONTINUE ON THURSDAY AS THE ARCTIC HIGH MOVES
INTO THE OHIO VALLEY. CLOUDS WILL BE ON THE INCREASE DURING THE
AFTERNOON BUT...MORE IMPORTANTLY...TEMPERATURES ARE EXPECTED TO
CLIMB ABOVE FREEZING. ATTENTION THEN TURNS TO THE APPROACHING STORM
SYSTEM.

DRY CONDITIONS WILL CONTINUE THURSDAY EVENING. AFTER MIDNIGHT...THE
ATMOSPHERE WILL SLOWLY SATURATE ALLOWING A RAIN/SNOW MIX TO DEVELOP
THAT SHOULD BE ALL RAIN SOUTH OF A KVYS TO KTVK LINE. SOME LIGHT
SNOW IS POSSIBLE ON THE NORTHERN EDGE OF THE PRECIPITATION FIELD BUT
NO ACCUMULATION IS EXPECTED.

FRIDAY ON...

A STORM SYSTEM IS PROGGED TO AFFECT THE AREA FRIDAY INTO SATURDAY.
INTERESTINGLY...THE NEW ECMWF RUN HAS THE STORM SYSTEM MISSING THE
AREA WITH IT PASSING TO THE SOUTH AND EAST.

THE MODEL CONSENSUS HAS CHANCE POPS FRIDAY/FRIDAY NIGHT WITH SLIGHT
CHANCE POPS ON SATURDAY.

RAIN SHOULD OCCUR ACROSS THE SOUTHEAST HALF OF THE AREA ON FRIDAY
WITH ALL SNOW OVER THE NORTHWEST THIRD OF THE AREA. IN BETWEEN THERE
SHOULD BE A RAIN/SNOW MIX THAT OCCURS. FRIDAY NIGHT...THE
PRECIPITATION WILL CHANGE OVER TO ALL SNOW THAT WILL CONTINUE INTO
SATURDAY.

SNOW AMOUNTS WILL BE HIGHLY DEPENDENT ON THE TRACK OF THE STORM. THE
MODELS CONTINUE TO VARY ON THEIR RESPECTIVE SOLUTIONS WHICH MAKES
ANY PREDICTED SNOWFALL ACCUMULATIONS TO BE OF LOW CONFIDENCE. THAT
BEING SAID...THE AREA SHOULD MINIMALLY SEE LIGHT SNOW ACCUMULATIONS
FROM THE STORM SYSTEM.

SATURDAY NIGHT AND SUNDAY DRY BUT COLD CONDITIONS WILL BE SEEN AS
THE NEXT ARCTIC HIGH BUILDS INTO THE MIDWEST.

SUNDAY NIGHT AND MONDAY THE MODEL CONSENSUS HAS DRY CONDITIONS FOR
THE AREA. HOWEVER...THE MODELS ARE ALSO INDICATING ANOTHER CLIPPER
TYPE SYSTEM AFFECTING THE MIDWEST. THE STRENGTH AND POSITION OF THE
ARCTIC HIGH WILL BE CRITICAL IN DETERMINING WHETHER OR NOT THE AREA
WILL REMAIN DRY SUNDAY NIGHT INTO MONDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1149 PM CST MON JAN 11 2016

ARCTIC FRONT TO SWEEP ACROSS THE TERMINALS NEXT SEVERAL HOURS
ACCOMPANIED BY FLURRIES AND SNOW SHOWERS WITH IFR TO MVFR
CONDITIONS....AND WINDS BECOMING STRONG AND GUSTY FROM N/NW AT
20-30 KTS WITH GUSTS NEAR 40 KTS. ANY ACCUMS OF SNOW WILL BE LESS
THAN AN INCH. WITH FRESH SNOW OF AROUND AN INCH AT DBQ I HAVE
OPTED TO ADD MENTION OF BLOWING SNOW THERE WITH PERIOD OF IFR
VSBYS. ELSEWHERE... LEFT OUT ANY MENTION OF BLOWING SNOW WITH ONLY
MINOR ACCUMS BUT CANT RULE OUT PATCHY BLOWING SNOW IF A BIT MORE
SNOW ACCUM OCCURS. NW WINDS WILL REMAIN GUSTY ON TUESDAY AT 15-30
KTS WITH CONDITIONS RETURNING TO VFR AS SUBSIDENCE BRINGS
DECREASE IN CLOUDS. SFC RIDGE BUILDS IN TUESDAY NIGHT WITH WINDS
TURNING MORE W/SW AND DECREASING AT OR BELOW 10 KTS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...ERVIN
SYNOPSIS...ERVIN
SHORT TERM...ERVIN
LONG TERM...08
AVIATION...MCCLURE
Hazardous weather outlook, Jan 12, 3:39 AM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 AM CST TUE JAN 12 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-130945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
339 AM CST TUE JAN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC FRONT HAS MOVED THROUGH THE OUTLOOK AREA OVERNIGHT...AND
IN ITS WAKE...TODAY WILL SEE VERY COLD CONDITIONS...WITH WIND
CHILLS OF -10 TO -20 LIKELY THIS MORNING. TONIGHT...WIND CHILLS
WILL ONCE AGAIN FALL INTO THE -10 TO -20 RANGE...MAINLY NORTH OF
INTERSTATE 80 IN IOWA AND ILLINOIS. BRIEF SNOW SHOWERS WILL BE
POSSIBLE EARLY TODAY...AND FLURRIES POSSIBLE AGAIN LATE TONIGHT.
ANY SNOW SHOWERS EARLY TODAY WILL BRING ISOLATED...SHORT LIVED
LOW VISIBILITIES UNDER 2 MILES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...ACCUMULATING LIGHT SNOW OF UP TO AN INCH IS POSSIBLE
NORTH OF AN INDEPENDENCE IOWA...TO KEWANEE ILLINOIS LINE.

A STORM SYSTEM WILL AFFECT THE AREA FRIDAY INTO SATURDAY. LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE...ESPECIALLY FRIDAY INTO SATURDAY.

WIND CHILLS MAY APPROACH 20 BELOW ZERO SUNDAY NIGHT INTO MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ERVIN/08

In the hours before

Special weather statement, Jan 12, 1:10 AM CST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
110 AM CST TUE JAN 12 2016

IAZ040>042-051>054-066-ILZ001-002-007-009-121000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
110 AM CST TUE JAN 12 2016

...STRONG WINDS AND BLOWING SNOW THROUGH 3 AM...

A STRONG COLD FRONT IS MOVING THROUGH EARLY THIS MORNING...WITH A
QUICK PERIOD OF VERY STRONG WINDS WHERE GUSTS TO 40 TO NEAR 50 MPH
ARE POSSIBLE. IN LOCATIONS THAT HAVE FRESH SNOW...THIS WILL ALSO
CREATE A PERIOD OF BLOWING SNOW CAPABLE OF VISIBILITIES UNDER 1
MILE. AFTER 3 AM...THE BLOWING SNOW WILL SETTLE DOWN TO DRIFTING
SNOW. TEMPERATURES DROPPING TO THE SINGLE DIGITS COMBINED WITH THE
WINDS OF 20 TO 30 MPH WILL CREATE WIND CHILLS OF ZERO TO -20 BY
SUNRISE.

ERVIN
Special weather statement, Jan 12, 1:13 AM CST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
113 AM CST TUE JAN 12 2016

IAZ063>065-067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-
035-MOZ009-010-120915-
IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-
BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-
CLARK-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...
WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
113 AM CST TUE JAN 12 2016

...STRONG WINDS GUSTS AND SNOW SHOWERS THROUGH 3 AM...

A STRONG COLD FRONT WILL BRING SNOW SHOWERS AND VERY STRONG WIND
GUSTS OF 40 TO 50 MPH FOR A BRIEF TIME EARLY THIS MORNING.
VISIBILITIES MAY DROP BELOW A MILE FOR A VERY SHORT TIME THROUGH
3 AM...BUT WILL IMPROVE ONCE THE SNOW SHOWERS MOVE EAST AFTER THAT
TIME.

ERVIN
Special weather statement, Jan 12, 2:53 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
253 AM CST TUE JAN 12 2016

IAZ068-ILZ009-015>018-121030-
SCOTT-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...BETTENDORF...DAVENPORT...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN
253 AM CST TUE JAN 12 2016

...HEAVY SNOW SQUALL MOVING EAST...

A HEAVY SNOW SQUALL...WITH STRONG WINDS OF 40 MPH AND BRIEF HEAVY
SNOW WILL SPREAD EAST FROM NEAR CLINTON IOWA TO STERLING AND
PRINCETON ILLINOIS THROUGH 4 AM. EXPECT VISIBILITIES NEAR ZERO FOR
A SHORT TIME...UP TO AN INCH OF SNOW IN AROUND 30 MINUTES...AND
WIND GUSTS TO 40 MPH. THIS WILL CREATE A HAZARDOUS TRAVEL
SITUATION...AND DELAYING TRAVEL UNTIL AFTER THIS SNOW SQUALL ENDS
IS ADVISED.

ERVIN
Special weather statement, Jan 12, 5:38 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
538 AM CST TUE JAN 12 2016

IAZ040>042-051>054-063>068-076>078-087-088-098-ILZ001-002-007-009-
015-121400-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...KEOSAUQUA....GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND
538 AM CST TUE JAN 12 2016

...BITTERLY COLD WIND CHILLS THIS MORNING...

TEMPERATURES CONTINUE TO FALL THIS MORNING AS WIND BLOW AT 20 TO
35 MPH. THE COMBINATION OF TEMPERATURES IN THE LOWER SINGLE DIGITS
AND THIS WIND WILL PRODUCE WIND CHILLS OF -10 TO -20. USE CAUTION
IF OUTSIDE EARLY TODAY...AND MAKE SURE TO BUNDLE UP.

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 10:13 PM CSTWinter Weather AdvisoryDVNBuchanan, Delaware, Dubuque6 hr

Nearby

Wind Chill Advisories in Iowa, 2016Wind Chill Advisories in Illinois, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.